Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
160 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have bursitis of the hip. Taking cortisone injections. Should I take x-ray and ultrasound?

I have been bothered with bursitis of the hip for several years. Cortisone injections have usually brought relieft, but they did not this last time. I can't climb stairs or really do much of anything. I'm waiting until time for my next injection. The doctor did not use anything to help him detect the exact spot of the bursa, but I understand there are ways of pinpointing the bursa more accurately. Is it an xray, an ultra sound, or what? Do you suggest that? Does the fact that this last injection didn't work mean that it wasn't placed in the most correct spot? Thank you. I would also like to know when the point is reached where removalof the bursa is warranted.
Fri, 21 Jun 2013
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Procedures ,  
Lab Tests ,   ,  
Medical Topics
Orthopaedic Surgeon 's  Response
Hello, USG can be used to guide the pin if bursa is inflamed and swollen or else MRI is accurate. Bursectomy can be done when the pain does not resolves. Thank you
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

What medicine should my cardiologist prescribe for my bursitis? I have been receiving shots every 3 mos I take Aleve. I have a lot of pain going...

Recent questions on  Cortisone

doctor1 MD

Bad a misdiagnosis, many cortisone injections, then wound up with the rep who gave the surgeon the knee, gave him the wrong, DEFECTIVE, RECALLED...

doctor1 MD

i have been haveing pain in my right arm and hand and the veins on the top of my hand are bulging. the tip of my ponter finger is also numb and...

doctor1 MD

my mom had bilateral cortisone/novocaine shoulder injections April 17 for osteoarthritis. Not taking any other medications regularly, but April 20,...

doctor1 MD

Can a cortisone shot cause your blood pressure to go up and heart rate to increase my blood pressure is usually around 119/78 and heart rate rarely...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the...